Overmedicated results

Hi I am new, endo says my latest results were caused by me and they would never show overmedication had I have followed his treatment plan which I did. He left me a voicemail saying because I haven't been paying attention to his treatment plan he is discharging me from clinic. Advice welcome. Diagnosed hypothyroid 2012 and I have symptoms of low stamina, low concentration, difficult swallowing, hard stool, joint pain, numbness in feet and legs, tiredness.

TSH 0.06 mIU/L (0.27 - 4.20)

Free T4 24.1 pmol/L (12 - 22)

Free T3 3.8 pmol/L (3.1 - 6.8)

Taking 175mcg Levo.

Thanks in advance.

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

17 Replies

oldestnewest
  • Did you have the blood test at the very earliest and allow a gap of 24 hours between your last dose of levo and the test and take afterwards?

  • I had test done before 9am and allowed a gap of 24 hours between levothyroxine and test

  • greygoose and SeasideSusie have both described your Endo very well indeed.

  • lol

  • You're better off without him, he's an idiot. Your FT4 is high because you can't convert it to T3 very well, and if he had half a brain, and knew anything about thyroid, he'd be able to see that. But, it's so much easier to blame the patient than do your job properly, isn't it!

    Your TSH is suppressed, but that is irrelevant. Your FT4 is a little over-range. But your FT3 is much too low, and that's what is causing your problems. I suggest you either seek out an endo that knows something about thyroid, and doesn't have an ego like a barrage balloon, or you self-treat - you couldn't make a worse job of it than this lame-brain! :)

  • Was on T3 before and did well on it - endo says I would benefit from antidepressants instead

  • He has some cheek offering anti-d's when it is T3 you need.

  • Was your T3 prescribed before and was it withdrawn without notice?

  • Yes to both

  • They were not supposed to do this and those of us on T3 also signed a Petition which Thyroiuduk.org.uk helped.

    We were not supposed to go cold-turkey. Excerpt:

    "17. The joint clinical working group therefore recommended the prescribing of liothyronine for any new patient should be initiated by a consultant endocrinologist in the NHS, and that de-prescribing in ‘all’ patients is not appropriate, as there are recognised exceptions. The recommendation wouldth erefore be changed to advise prescribers to de-prescribe in all appropriate patients.

    healthunlocked.com/thyroidu...

    thyroiduk.org.uk/tuk/about_...

  • Khora,

    Endo would benefit from a refresher course on thyroid treatment and on communicating with patients. His competence isn't psychiatry so ignore him after you send a letter of complaint to the head of dept where he works for treating you so disrespectfully.

    Either see another endo for a prescription of T3 or buy it online and self medicate. If you decide to self medicate reduce Levothyroxine dose by 25mcg to let FT4 drop into range before you add 6.25mcg - 12.5mcg T3.

  • Endo would benefit from going back to skool!

  • Oh dear, another endo who is undoubtedly a diabetes specialist pretending to know how to treat hypothyroidism, and now playing the "Blame the Patient" game, we haven't seen one of those for a few weeks!

    Ditch this ignorant doctor and if you absolutely must see an endo then email dionne.fulcher@thyoiduk.org for the list of thyroid friendly endos, see who is in your area then ask for feedback from members who will have to respond by private message.

    Have you had thyroid antibodies tested, and vitamins and minerals - Vit D, B12, Folate and Ferritin? Post results with reference ranges if you have, and say if you are supplementing, with what and the dose.

  • TPO antibodies 304.6 (<34)

    TG antibodies >1000 (<115)

  • Khora

    Has anyone bothered to tell you that you have autoimmune thyroid disease aka Hashimoto's as confirmed by your high antibodies? This is where antibodies attack the thyroid and gradually destroy it. The antibody attacks cause fluctuations in symptoms and test results. It's these fluctuations that have very likely caused your endo to blame you, because he doesn't understand how Hashi's affects test results, symptoms and the patient.

    You need to read, learn, understand and help yourself where Hashi's is concerned.

    You can help reduce the antibodies by adopting a strict gluten free diet which has helped many members here. Gluten contains gliadin (a protein) which is thought to trigger autoimmune attacks so eliminating gluten can help reduce these attacks. You don't need to be gluten sensitive or have Coeliac disease for a gluten free diet to help.

    Supplementing with selenium l-selenomethionine 200mcg daily can also help reduce the antibodies, as can keeping TSH suppressed.

    Gluten/thyroid connection: chriskresser.com/the-gluten...

    stopthethyroidmadness.com/h...

    stopthethyroidmadness.com/h...

    hypothyroidmom.com/hashimot...

    thyroiduk.org.uk/tuk/about_...

    Hashi's and gut absorption problems tend to go hand in hand and can very often result in low nutrient levels or deficiencies. If you have had vitamins and minerals tested, please post the results and say if you are supplementing. No thyroid hormone can work properly unless nutrient levels are optimal.

  • I’m absolutely shocked

    By your so called dicktor ..

    I mean doctor ! Huh !

    Mx🌹

  • What a nasty, arrogant so and so! He can't be wrong so it must be your fault. You are better off without him. Unless you had taken your levo before the bloods, it looks as though you don't convert T4 to T3 very well and so you would be better off with some T3 added to a slighty lower dose of levo. Your free T4 is a bit over range, but that is often necessary in order to get enough T3, which still isn't happening for you. TSH is largely irrelevant when on meds. You might want to get the list of better doctors from dionne.fulcher@thyroiduk.org and see if there is one in your area.

You may also like...